Mar 16, 2004
Hi Dr Young
I am in combivir and kalatra for the past 1 year. I am having gas problem after starting the meds. And mostly it smells very bad (I am too embarassed to ask this to my doctor!!!). I am keeping my stomack very clean (go to bah room atleast 2 to 3 times a day). And I am having diaria also. All the water and juice I drink comes as it is, from the back side instead of front side. This happens 3 to 4 days a week and other days are fine. Can you please tell me what it is and how can I avoid it?
Thanks a lot for your service for the unfortunate guy like me.
| Response from Dr. Young
Thanks for your question and comments.
First off, I'd really advise you to speak to your doctor about the side effects that your expereincing-- it's important that you feel comfortable discussing any medical issue with your doctor.
It would be important to know if the diarrhea that you're experiencing is related to something aside from medications-- chronic infections or colonic diseases or food allergies come to my mind.
Diarrhea is also a pretty common side effect to Kaletra-based therapies; and it sounds like you've put up with these side effects for some time. Assuming that your viral load is undetectable and your on your first treatment regimen, there should be a number of alternatives-- these would include a switch to one of the newer protease inhibitors, like atazanavir or fosamprenavir; these offer very well tolerated options for you with fewer pills and once-daily options. Alternatively, switching to a different class of medications- namely non-nucleosides (like efavirenz or nevirapine) could be entertained.
Either way, developing a discussion around these issues would be the first step in improving your quality of life. Hope this is helpful. Let us know how things turn out and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.